Alert archive / New York / Frost Advisories in 2017
Frost Advisory 6, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Oct 1, 2017, 3:15 PM EDT for 10 counties in New York; Berkshire County, Massachusetts; Bennington County, Vermont. It took effect at Oct 2, 2017, 12:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2017, 3:15 PM EDT (19:15 UTC)
- In effect from
- Oct 2, 2017, 12:00 AM EDT
- Expired
- Oct 2, 2017, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
206 WWUS71 KALY 011915 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 315 PM EDT Sun Oct 1 2017 MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-020630- /O.NEW.KALY.FR.Y.0006.171002T0400Z-171002T1200Z/ Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie- Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren- Southern Washington-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, and Pownal 315 PM EDT Sun Oct 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... * Locations...The Mohawk and Schoharie Valleys, eastern Catskills, Saratoga Glens Falls area, Washington County, northern Taconics, northern Berkshires and Bennington County. * Temperatures...Dropping into the mid 30s. * Timing...Overnight into early Monday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
167 WWUS71 KALY 020500 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 100 AM EDT Mon Oct 2 2017 MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021200- /O.CON.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/ Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie- Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren- Southern Washington-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, and Pownal 100 AM EDT Mon Oct 2 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Locations...The Mohawk and Schoharie Valleys, eastern Catskills, Saratoga Glens Falls area, Washington County, northern Taconics, northern Berkshires and Bennington County. * Temperatures...Dropping into the mid 30s. * Timing...Overnight into early Monday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
084 WWUS71 KALY 020832 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 432 AM EDT Mon Oct 2 2017 MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021200- /O.CON.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/ Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie- Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren- Southern Washington-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, and Pownal 432 AM EDT Mon Oct 2 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * Locations...The Mohawk and Schoharie Valleys, eastern Catskills, Saratoga Glens Falls area, Washington County, northern Taconics, northern Berkshires and Bennington County. * Temperatures...Dropping into the mid 30s. * Timing...Overnight into early Monday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
713 WWUS71 KALY 021157 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 757 AM EDT Mon Oct 2 2017 MAZ001-NYZ038>041-043-047-054-058-063-083-084-VTZ013-021300- /O.EXP.KALY.FR.Y.0006.000000T0000Z-171002T1200Z/ Northern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Schoharie- Eastern Rensselaer-Western Greene-Western Ulster-Southeast Warren- Southern Washington-Bennington- Including the cities of Dalton, Hancock, Pittsfield, Florida, North Adams, Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Gloversville, Johnstown, Amsterdam, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Cobleskill, Breakabeen, Gilboa, Livingstonville, Middleburgh, North Blenheim, Jefferson, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Hunter, Tannersville, Windham, Prattsville, Ellenville, Woodstock, West Hurley, West Shokan, Kerhonkson, Napanoch, Sundown, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Stamford, Bennington, Woodford State Park, and Pownal 757 AM EDT Mon Oct 2 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures will continue climbing into the upper 30s and 40s, therefore the threat of additional frost formation has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Oct 1, 1:25 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 1, 1:25 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Albany NY 125 PM EDT Sun Oct 1 2017 .SYNOPSIS... Abundant sunshine with seasonable temperatures this afternoon. High pressure will continue to remain in control for much of the upcoming week, with daytime temperatures moderating above normal levels. The next chance of rain won't be until late in the week, when a frontal boundary moves across the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Abundant sunshine, light winds and seasonable temperatures for this afternoon with high pressure located over the region with the upper ridge strengthening. 850 hpa temperatures are around 6-7 degrees C, although with the weaker sun angle, we probably will only mix to about 875-900 hpa. Looking at highs in the lower to mid 60s with mid to upper 50s generally 1500 feet and above. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... Upper level ridge will continue to strengthen over the area through the entire short-term period with rising temps aloft. The surface high pressure area will only slowly shift north and east, but will strengthen over the next few days. This will allow for a mostly sunny sky each day and clear skies at night. Although the late night and early morning hours will have some radiational fog and chilly temps, the afternoon hours will be warm each day, as temps moderate above normal. There could be some frost again tonight in the typical cooler locations, such as over the Adirondacks and in the Glens Falls area as low temps fall into mid 30s to low 40s across the region. Some valley fog looks to occur once again. Daytime temps for valley areas will moderate from the mid to upper 60s on Monday to the low to mid 70s on Tuesday. Overnight lows for Mon and Tue nights won't be quite as chilly as the Sat/Sun nights, but still seasonably cool, with lows mainly in the 40s across all of eastern New York and western New England. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Changeable conditions are expected through the long term, as a highly amplified upper level pattern across North America begins to transition into a more zonal flow. Timing of features within this developing zonal flow remain uncertain, thus overall confidence level is lower than average after Wednesday. Wednesday should be fair and quite warm/breezy with highs generally in the 70s, although lower/mid 80s are possible in the Hudson Valley with strong downsloping southwest winds. A cold front will approach from the Great Lakes region late in the day, and could bring some showers to western areas toward sunset. Wed Night into Thursday...the cold front approaches the region, but is expected to weaken as a potentially stronger upper level impulse approaches in the strengthening mid/upper tropospheric flow. Some showers will be possible Wednesday night, mainly across northern areas. Then, with the approach of the next impulse, more showers may develop across western areas Thursday afternoon. Expect mild conditions Wed nt/Thu am, with lows mainly in the 50s. Highs Thursday should reach the 70s for valley areas, with 60s across higher terrain and northern areas. Some 80s could occur once again in valley areas mainly south of Albany, especially if clouds are delayed. For Thursday night into Friday night, both ECMWF and GFS suggest that the next upper level impulse and surface wave move across the region, although differ slightly in timing, and placement of best dynamics/moisture. At this time, have indicated higher chances for showers during this time period. Lows mainly in the 50s, except for some 40s across the Adirondacks, with highs Friday ranging from the 50s in northern mountain areas, to the 60s and 70s farther south and east. For Saturday, short lived high pressure crests over the area with partly sunny skies expected. Depending on the speed of the next wave, there could be increasing clouds late in the day. Lows in the upper 30s to upper 40s with highs mainly in the 60s, perhaps approaching 70 in some valley areas, with only 50s across higher peaks in the Adirondacks. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... SKC to just a few clouds above 3000 feet through this evening. Light winds, clear sky and warm ground will help fog to form again this evening at KGFL and KPSf and around or after midnight at KALB and KPOU. Not sure of how thick fog gets at KALB and KPOU so indicating borderline MVFR/IFR while indicating IFR at KGFL and KPSF. All fog and low clouds burn off and lift by 14Z when VFR conditions return. Variable to north and northwest at 6 Kt or less this afternoon. Winds will trend back to nearly calm by or just after sunset and continuing through the night. Variable to north and northwest winds at 6 Kt or less Monday morning. Outlook... Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: Low Operational Impact. Isolated SHRA. Thursday: Moderate Operational Impact. Chance of SHRA. Thursday Night: Moderate Operational Impact. Chance of SHRA. Friday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... High pressure will allow for dry weather over the next several days. Although each morning with start off with dew, frost and/or fog formation with RH values near 100 percent, RH values will fall during the afternoon hours to 35 to 45 percent. Northwest winds will be around 5 MPH today and light and variable on Monday. The next chance of rain won't be until late in the week. && .HYDROLOGY... High pressure will allow for dry weather today through Wednesday, allowing for river and stream flows to remain steady through the middle of the upcoming week. Late in the week, a frontal boundary may allow for some rain showers, although the exact timing and rainfall amounts with this system are still rather uncertain. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA/Frugis NEAR TERM...IAA/Frugis/NAS SHORT TERM...Frugis LONG TERM...SND/KL AVIATION...NAS FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, Oct 1, 4:01 AM EDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 401 AM EDT Sun Oct 1 2017 CTZ001-013-MAZ025-NYZ049-050-052-053-059>061-064>066-021100- Northern Litchfield-Southern Litchfield-Southern Berkshire- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Columbia- Eastern Ulster-Western Dutchess-Eastern Dutchess- 401 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for northwestern Connecticut, the southern Berkshires of western Massachusetts and the mid Hudson Valley, Greater Capital Region, and the southern and central Taconics of east central New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ001-NYZ032-033-038>043-047-048-051-054-058-063-082>084-VTZ013>015- 021100- Northern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady-Western Albany- Eastern Rensselaer-Western Greene-Western Ulster-Northern Fulton- Southeast Warren-Southern Washington-Bennington-Western Windham- Eastern Windham- 401 AM EDT Sun Oct 1 2017 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for the northern Berkshires of western Massachusetts, the southern Adirondacks, Lake George and Saratoga Region, western and central Mohawk Valley, eastern Catskills, Schoharie Valley, Helderbergs, and the northern Taconics in east central New York and southern Vermont. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Some areas of frost are also possible late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Some areas of frost are also possible early Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Frost Advisories in Massachusetts, 2017Frost Advisories in Vermont, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.